, .4 Day London Itinerary
How can something so small be such a big part of everyone’s lives? How can something so small have more than millions of visitors every year? It’s true what they say “good things come in small packages”. London has everything wrapped in a tiny box for people to open. In this 4 Day London itinerary, you will get the most out of London and 1 day trip outside of London in just 4 days.
Unlike 1, 2 and a 3 day itinerary, it’s possible to visit everything in London in 4 days. It’s even better if you don’t want to enter each attraction, that way you can spend more time in other areas of London. In 4 days, there are plenty to see if you visit the major attractions. If you apply for the London Pass, you can save money, especially if you buy a Travel Oyster Card with it. You’ll be saving a lot on travel too.
Whether it’s your first time or fifth time in London, be sure to visit my London Guide. London’s social and economical climate change everyday so if there are new updates on the news or online, be sure the guide will be updated.
Can you see London in 4 days?
4 days is enough to visit all the main attractions. All the major attractions get really busy during the day so every website will advise to get to all the attractions as early as possible. Just prioritise what you want to see and do first.
If you don’t want to spend money to go inside all the attractions, visit my Free Attractions Guide.
Alternatively, spend some time in visiting free museums and galleries such as the British Museum, the Victoria and Albert Museum, the Science Museum and many others. Visit my Museums and Galleries guide for information on free museums and galleries.
If you want to save money, my tip is to visit 2 attractions each day and spend more time exploring other areas of London. Most attractions lasts about 1 – 2 hours. If you visit 2 attractions, that’s roughly 4 hours of your day gone. For example, I spent 3 hours walking in the grounds of Tower of London. By the time you finish, it will be lunchtime, which you’d have to spare 1 hour for. If you want to do that, that’s fine but after lunch, take some time taking photos of other famous attractions or relax in the parks.
Find out whether paying for 1 or 2 tickets are worth it than buying a London Pass here. The website normally tells you how much each individual attraction costs. It depends on how much time you have and how many attractions you want to pay and visit.
The attractions mentioned below are recommended time to visit and it’s for you to use it as a guide.
Is the London Pass worth it for 4 days?
Considering the fact that it take between 1 – 2 hours to visit attractions inside, the London Pass is worth it. This is what the itinerary is for. Check the London Pass website here for more details.
Please note that some attractions aren’t available with the London Pass (two different tickets). They are available with The London Explorer Pass which you can find out here.
Compare and contrast which one suits you best.
It may be cheaper to get 2 for 1 promotions and buying your Oyster Cards separately. Note that 2 for 1 deals aren’t always availble at every attraction. 2 for 1 deals are available if you buy a National Rail train ticket at major stations. It’s also not ideal for people who are on a budget since entry tickets can be expensive.
You can tweak the itinerary a bit to personalise your holiday. I suggest cutting and pasting this guide into your Excel sheet and create a specific itinerary guide for yourself.
I will make an itinerary for a self-guided tour. An itinerary with a private tour and a London Pass. I will tell you how long each one takes. (For 1 day in London, 2 days in London, 3 days, 4 days, 5 days, 6 days, 7 days etc).
For more information on a 4 day itinerary guide, visit the travel review website Tripadvisor here.
For the Harry Potter Tour, the Warner Brothers Studio is situated outside London so you may have to take an extra day. You’ll be tired once you arrive back.
Read my article on London’s Hidden Gems guest post here for a co-blogger I worked with, Bruna.
Read my article on 23 London Historical Sites guest post here for a co-blogger I worked with, Stephanie.
If you’re not able to fit it all in one day, try to spend less time in one attraction or skip it all together, if you’re not interested. That way, you’ll have more time visiting some of London’s hidden gems. If you do want to see all the famous landmarks and hidden gems, then it’s advisable to spend 5 – 7 days in London.
So, “What can I do in London in 4 days?”
4 days in London: Day 1 of 4
|Time to take in
|9 – 10 am||Stroll through St. James’ Park|
|10 – 11 am||Hang around in Buckingham
Palace for the Changing of the
|11 – 12 pm||Horse Guard Parade is next to St. James’ Park. Watch the Changing of the Guards at Buckingham Palace or Horseguard Parade.|
|12 – 2 pm||Visit Kensington Garden
and Kensington Palace
|1 – 2 pm, 2 – 3 pm||Spare 1 hour for lunch|
|3 – 3:30 pm||Take photos of Prince Albert Memorial
and Royal Albert Hall in Kensington Gardens
|3:30 – 4:30 pm||
Explore Portobello Market (it gets busy around this time but it’s near closing time at 5 pm, so everyone would be ready to go home).
Alternatively, visit Portobello Market after the Changing of the Guards or the next day, in the morning.
|A4 – 8 pm Eating and shopping
|Spare an hour for dinner Visit Oxford Street
Visit Regent Street (Hamleys toy shop)
Vist Tottenham Court Road
Visit Piccadilly Circus and Leicester Square
Visit Trafalgar Square
Visit Shaftesbury Avenue – theatre district
Visit Covent Garden
|7 – 8 pm||Visit Soho for dinner if you wish.|
|8 – 9 pm||London Bridge area
Take pictures of Tower of London and Tower
Bridge at night
Take pictures of HMS Belfast
|9 – midnight||Party in Soho|
4 days in London: Day 2 of 4
|Time to take in attraction||Attraction name|
|9 – 10 am||Hang around in the Southbank area. Buy discount tickets for more than 2 attractions in either Sealife, London Dungeon and London Eye.|
|10 – 11 pm||London Eye|
|11 – 12 pm||London Dungeon|
|12 – 1 pm||Lunch|
|1 – 2 pm||Sealife (great for children)|
|Take photos of the Globe Theatre. The Tate Modern is in the Southbank too. If you wish to go inside spare an hour here or save it for the next day.|
|2 – 4 pm||Take the Tower of London Tour (recommended to take the Wardour Tour where you will hear stories of imprisonments, kings, queens and prisoners being beheaded). You can relax here for a bit or if you have time visit the HMS Warship Museum.|
|4 – 5 pm||HMS Warship Museum. Relax for an hour if you wish.|
|6 – 7 pm||Have dinner near the Southbank. Coppa Club Tower Bridge or The Shard if your budget can afford it. (The Shard can be really expensive).|
|7 – 10 pm||Sky Garden and stroll around Southbank at night.|
4 days in London: Day 3 of 4
I suggest visiting museums on your last day. Read my free museums and galleries post here.
I usually don’t spend more than 2 hours in a museum because it gets tiring after an hour.
|Time to take in attraction||Attraction Name|
|10 – 11 am||The British Museum|
|11 – 12 am||Victoria and Albert Museum|
|12 – 1 pm||Lunch|
|1 – 2 pm||The Natural History Museum|
|2 – 3 pm||Science Museum|
|3 – 4 pm||Take photos of the Royal Albert Hall|
|4 – 6 pm||Take time in Regent’s Park and/or Hyde Park|
|6 – 7 pm||
Visit Knightsbridge for late night window shopping, Harrods and Harvey Nichols.
(if your budget can afford it). Alternatively, head over to Liberty’s for window shopping.
The Tudor architecture is worth admiring compared to Harrods and Harvey Nichols.
|7 – 8 pm||Dinner|
4 days in London: Day 4 of 4
On your fourth day, you can venture out on a day trip outside London or branch out from the Central. Alternatively, take an extra day to venture out on a day trip outside London.
|Time to take in an attraction||Attraction Name|
|1 hour||Shoreditch area – visit Brick Lane|
|1 hour||Greenwich area – You will see the O2 Arena, Greenwich Market, Cutty Sark Ship, and Greenwich Park.|
|1 hour||Camden Lock and Camden Market – Visit Little Venice. (Read more about Little Venice in my Hidden Gems guest post above)
Walk along the Grand Union Canal where you’ll see houseboats, locals, and office buildings. It’s a long walk around walking up and down the canal but it’s very peaceful. You can reach Regent’s Canal at the end and go on a boat ride.
|1 hour||Sky Garden – see a 360 Degree view of London from the top. Inside, you will be immersed with greenery such as plants and flowers. Sky Garden is near The River Thames|